Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Have benign prostate hypertrophy. Have belly fat, blood test showed elevated testosterone. Will Clomid reduce estrogen?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1561 Questions
I am 65 years old with benign prostate hypertrophy (50+ grams). Aside from belly fat, I have few other symptoms of low testosterone, but my last blood test my testosterone was 240. I've read that Clomid will reduce estrogen, thereby increasing testosterone. My urologist is against this because he thinks testosterone could cause cancer. I disagree.
My PSA is 9, but I have had three negative biopsies of my prostate.
Would you recommend a dosage and treatment plan for Clomid, or recommend some other therapy for low T?
Posted Tue, 27 Aug 2013 in General Health
Answered by Dr. Vidya KR 1 hour later
Hi Thanks for using HealthcareMagic.

1. Your testosterone levels are in lower side. But you need HRT to maintain it if and only if it is affecting your any activities.

2. Low testosterone may be due to 2 different sites of problem. 1st at testicular level with low secretion and 2nd from brain (the hypothalamus and pituitary) which secrete less of LH and FSH. If the problem is in pituitary level then we need to increase the LH level in those case Clomid may help you but again its off label use. If problem is in testes then HRT is the best treatment.

3. You can get done your LH and FSH levels along with repeat Testosterone level to rightly diagnose your problem and based on that treatment can be given.

4. PSA of 9 is under Low-risk for any prostate cancer. Keep getting this investigation once every 4-6 months to monitor it. You can get done XXXXXXX score once with your biopsy tissue. Otherwise no problem for cancer with the value.

Hope this clarified your queries of clomid use for low testosterone level and PSA value of 9. You can followup with your doctor for further examination and management. Feel free to ask me if any query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor